Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Reyataz, Norvir & Truvada
Oct 29, 2008

Hello I have been HIV + for 3 years now i am resistant to NNRTI's so can not take atripla. My doctor though the best would be Reyata Norvir & Tuvada I have been on it for one week and have a all day headache heartburn and burping. I know i cant take propon for the heart burn but the zantac is not working. I take my meds at 10Pm and i am fine all evening long. The minute I get out of bed my stomach starts on fire and lasts all day. He wants me to try zantac another week and then if i doesnt go away switch my med time to morning and see if that works - if that feels he will switch my meds My question is can any of these drugs cause heartburn? and which one? ( i never had it before taking these drugs ) and do you think it will go way over time? Or should i just switch thne drugs now- he would but me on Lexiva Please help me I was upset about starting meds to begin with and now this might drag on . I cant live my life with an upset stomach and heartburn every day

Response from Dr. Henry

Have you been checked for H pylor infection of the stomach (which can be more definitely treated)? Ritonavir boosted protease inhibitors can cause or aggravate heartburn stymptoms in some patients. As you situation highlights one has to be careful when using acid lowering drugs when taking atazanavir becauses of concern about less absorption of the atazanavir from the stomach. If doesn't resolve over first several weeks then a switch to an alternative protease inhibitor such as Lexiva or Prezista is often considered whereby stronger acid reducing drugs (such as proton pump inhibitors)are often considered. KH



Previous
will i ever get married
Next
Swollen glands

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement